MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date received by manufacturer: the report of the event itself was provided to csi postmarket surveillance on 10/27/2021.However, the specific reason the procedure was aborted was not provided until (b)(6) 2021.Aware date of reportable information is (b)(6) 2021.(b)(4) the oad and guidewire were returned to csi for analysis.There was no damage observed on the driveshaft or handle assembly that would have contributed to the reported events.The device was returned with the guide wire engaged.The wire was entrapped in the oad, which confirmed the report that the device became stuck on the guidewire.The wire was removed with resistance.Analysis revealed adhered biological material on the proximal and distal edge of the driveshaft crown.Examination did not reveal any damage that would have contributed to the accumulation.The morphology and exact root cause of the accumulation is unknown.The report that the device became stuck in the vessel could not be confirmed by analysis.However, the report that the device became stuck on the wire was confirmed.The oad functioned as intended during testing.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
A stealth orbital atherectomy device (oad) was advanced into the superficial femoral artery for treatment of a chronic total occlusion.As the crown was advanced near the proximal portion of the lesion, the crown became entrapped in the vessel and stopped spinning.This issue recurred three times, and atherectomy was aborted.The oad became stuck on the guide wire, and the wire and oad were removed together.The procedure was then aborted since the lesion could then not be crossed with another guide wire.The patient was moved to recovery.The physician plans to bring the patient back in three weeks for another intervention.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key12893837
Report Number3004742232-2021-00400
Device Sequence Number17009129
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)230331(10)371856-1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number371856-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown